Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Los Angeles, CA

September 7, 2011

NWS Los Angeles, CA issued this red flag warning at Sep 7, 2011, 3:45 PM PDT. It took effect at Sep 8, 2011, 3:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 3:45 PM PDT (22:45 UTC)
In effect from
Sep 8, 2011, 3:00 PM PDT
Expired
Sep 9, 2011, 6:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS86 KLOX 072245
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 PM PDT WED SEP 7 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 AM FRIDAY
   FOR GUSTY SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA
   COUNTY MOUNTAINS AND SOUTH COAST...

.A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL DEVELOP ACROSS
SANTA BARBARA COUNTY LATE THURSDAY AFTERNOON THROUGH THURSDAY
NIGHT...BRINGING GUSTY SUNDOWNER WINDS TO THE PASSES AND CANYONS
OF SOUTHERN SANTA BARBARA COUNTY. THESE DOWNSLOPE WINDS WILL
BRING HOT AND DRY CONDITIONS TO THE WARNING AREA.

CAZ239-252-081700-
/O.UPG.KLOX.FW.A.0002.110908T2200Z-110909T1300Z/
/O.NEW.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
345 PM PDT WED SEP 7 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 AM PDT
FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR 
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 3 PM THURSDAY TO 6 AM PDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH...STRONGEST BELOW AND THROUGH PASSES AND CANYONS OF THE
  SANTA YNEZ RANGE AND ADJACENT SOUTH COAST. THE STRONGEST WINDS WILL
  INITIALLY BE IN THE FOOTHILLS WEST OF SANTA BARBARA...SHIFTING
  TO THE MONTECITO HILLS AREA LATER THURSDAY NIGHT.

* RELATIVE HUMIDITY...FALLING TO BELOW 10 PERCENT ACROSS THE
  FOOTHILLS AND WIND PRONE COASTAL AREAS BY EVENING.

* TEMPERATURE...RISING INTO THE 90S TO AROUND 100 DEGREES IN THE FOOTHILLS
  AND WIND PRONE COASTAL AREAS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF
  WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE EXTREME
FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GOMBERG
4 follow-up statements
184 
WWUS86 KLOX 081649
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
949 AM PDT THU SEP 8 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM TODAY TO 6 AM FRIDAY FOR
GUSTY SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA
COUNTY MOUNTAINS AND SOUTH COAST...

.A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL DEVELOP ACROSS
SANTA BARBARA COUNTY LATE THIS AFTERNOON AND CONTINUE THROUGH MOST
OF TONIGHT...BRINGING GUSTY SUNDOWNER WINDS TO MUCH OF SANTA
BARBARA COUNTY...BUT ESPECIALLY NEAR THE PASSES AND CANYONS OF THE
SANTA YNEZ RANGE. THESE DOWNSLOPE WINDS WILL ALSO BRING AND
PERSISTENT HOT AND DRY CONDITIONS TO THE WARNING AREA.

CAZ239-252-091300-
/O.CON.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
949 AM PDT THU SEP 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT FRIDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE
HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT FRIDAY. 

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH WILL DEVELOP LATE THIS AFTERNOON AND EVENING...THEN SHIFT TO
  THE NORTH TO NORTHEAST OVERNIGHT...BEFORE WEAKENING FRIDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW
  PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH
  COAST...FIRST WEST OF SANTA BARBARA...THEN OVER THE MONTECITO
  HILLS AREA TONIGHT AS THE WINDS SHIFT.

* RELATIVE HUMIDITY...FALLING TO 7 TO 15 PERCENT WITH THE LOWEST
  HUMIDITIES ACROSS THE SANTA YNEZ FOOTHILLS AND WIND PRONE
  COASTAL AREAS BY THIS EVENING.

* TEMPERATURE...RISING INTO THE 90S TO AROUND 100 DEGREES LATE
  THIS AFTERNOON AND EARLY THIS EVENING...WITH THE WARMEST
  TEMPERATURES IN THE FOOTHILLS AND WIND PRONE COASTAL AREAS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

KITTELL
094 
WWUS86 KLOX 082157
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
257 PM PDT THU SEP 8 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR GUSTY
SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST...

.A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL DEVELOP ACROSS
SANTA BARBARA COUNTY LATE THIS AFTERNOON AND CONTINUE THROUGH
MOST OF TONIGHT...BRINGING GUSTY SUNDOWNER WINDS TO MUCH OF SANTA
BARBARA COUNTY...BUT ESPECIALLY NEAR THE PASSES AND CANYONS OF
THE SANTA YNEZ RANGE. THESE DOWNSLOPE WINDS WILL ALSO BRING AND
PERSISTENT HOT AND DRY CONDITIONS TO THE WARNING AREA.

CAZ239-252-090600-
/O.CON.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
257 PM PDT THU SEP 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY FOR
GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA
BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. 

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE TO DEVELOP THROUGH THIS EVENING...THEN SHIFT
  TO THE NORTH TO NORTHEAST OVERNIGHT...BEFORE WEAKENING FRIDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW
  PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH
  COAST...FIRST WEST OF SANTA BARBARA...THEN OVER THE MONTECITO
  HILLS AREA TONIGHT AS THE WINDS SHIFT.

* RELATIVE HUMIDITY...FALLING TO 7 TO 15 PERCENT ACROSS THE SANTA
  YNEZ FOOTHILLS AND WIND PRONE COASTAL AREAS BY THIS EVENING.

* TEMPERATURE...RISING INTO THE 90S LATER THIS AFTERNOON AND EARLY
  THIS EVENING...WITH THE WARMEST TEMPERATURES IN THE FOOTHILLS
  AND WIND PRONE COASTAL AREAS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

KITTELL
393 
WWUS86 KLOX 082159
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
259 PM PDT THU SEP 8 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR GUSTY
SUNDOWNER WINDS AND LOW HUMIDITIES FOR THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST...

.A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL CONTINUE TO
DEVELOP ACROSS SANTA BARBARA COUNTY...BRINGING GUSTY SUNDOWNER
WINDS TO MUCH OF SANTA BARBARA COUNTY THROUGH TONIGHT...BUT
ESPECIALLY NEAR THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE.
THESE DOWNSLOPE WINDS WILL ALSO BRING AND PERSISTENT HOT AND DRY
CONDITIONS TO THE WARNING AREA.

CAZ239-252-091300-
/O.CON.KLOX.FW.W.0001.110908T2200Z-110909T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
259 PM PDT THU SEP 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY FOR
GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA
BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. 

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL CONTINUE TO DEVELOP THROUGH THIS EVENING...THEN SHIFT 
  TO THE NORTH TO NORTHEAST OVERNIGHT...BEFORE WEAKENING FRIDAY 
  MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW 
  PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH 
  COAST...FIRST WEST OF SANTA BARBARA...THEN OVER THE MONTECITO 
  HILLS AREA TONIGHT AS THE WINDS SHIFT. 

* RELATIVE HUMIDITY...FALLING TO 7 TO 15 PERCENT ACROSS THE 
  SANTA YNEZ FOOTHILLS AND WIND PRONE COASTAL AREAS BY THIS 
  EVENING. 

* TEMPERATURE...RISING INTO THE 90S LATER THIS AFTERNOON AND 
  EARLY THIS EVENING...WITH THE WARMEST TEMPERATURES IN THE 
  FOOTHILLS AND WIND PRONE COASTAL AREAS. 

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THIS IN COMBINATION WITH DRY FUELS COULD CREATE
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
381 
WWUS86 KLOX 091304
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
604 AM PDT FRI SEP 9 2011

...RED FLAG WARNING FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND
THE SOUTH COAST HAS EXPIRED...

.GUSTY WINDS HAVE BECOME LOCALIZED ACROSS SOUTHERN SANTA BARBARA
COUNTY...AND RELATIVE HUMIDITIES HAVE INCREASED. THEREFORE...THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

CAZ239-252-091415-
/O.EXP.KLOX.FW.W.0001.000000T0000Z-110909T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
604 AM PDT FRI SEP 9 2011

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES HAS
EXPIRED FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE SOUTH
COAST...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

DB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Sep 7, 3:00 PM PDT, 45 minutes earlier.

Area forecast discussion, Sep 7, 3:00 PM PDT, 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PDT WED SEP 7 2011

.SYNOPSIS...

THE HIGH PRESSURE SYSTEM AND OFFSHORE FLOW WILL BRING TRIPLE DIGIT
TEMPERATURES TO THE INLAND AREAS AGAIN THURSDAY. A LARGE LOW
PRESSURE SYSTEM WILL MOVE INTO THE REGION FROM NEVADA TO DROP
TEMPERATURES BELOW SEASONAL NORMALS AND WITH POSSIBLE SHOWERS OVER
THE WEEKEND.

&&

.SHORT TERM (TODAY-SAT)...GUIDANCE INITIALIZED BROAD FULL LATITUDE
LONGWAVE RIDGE CENTERED OVER THE PACIFIC NORTHWEST AS WELL AS A
LONGWAVE TROUGH CENTERED OVER THE CENTRAL PACIFIC AND WEAK
SHORTWAVES OFF THE PACIFIC NORTHWEST COAST AND BETWEEN THE HAWAIIAN
ISLANDS AND WEST COAST REASONABLY WELL. GUIDANCE WAS REASONABLY
CONSISTENT WITH PREVIOUS RUNS AND HAVE MADE VERY LITTLE CHANGES
THROUGH SATURDAY. TEMPERATURE TREND WAS MIXED THIS HOUR WITH THE LA
COAST 5 DEGREES COOLER...OTHERWISE THE REMAINDER OF THE WAS AREA
SEVERAL DEGREES WARMER...EXCEPT 10 DEGREES WARMER IN DOWNTOWN SLO
COMPARED TO TUESDAY. ONSHORE WINDS WILL LIKELY RETURN THURSDAY TO
THE CENTRAL COAST AND A SEVERAL DEGREE COOLING TREND WILL OCCUR
THOUGH REMAIN SEVERAL DEGREES ABOVE NORMAL...OTHERWISE LITTLE CHANGE
IS EXPECTED ELSEWHERE. WILL FOLLOW THE ENSEMBLE SOLUTION BEGINNING
FRIDAY AS A CUTOFF LOW BEGINS TO DEVELOP AND PERSISTS THROUGH
SATURDAY AND IN THROUGH THE EXTENDED. MOISTURE WILL EVENTUALLY WRAP
AROUND THE CUTOFF LOW FROM THE EAST BY SATURDAY AND WILL CONTINUE
WITH LOW POPS OVER THE EAST PORTION OF THE AREA. TEMPERATURES WILL
LIKELY COOL TO 4 DEGREES BELOW NORMAL OVER THE ENTIRE AREA BY
SATURDAY AS HEIGHTS/THICKNESSES FALL SHARPLY AND WITH INCREASING
CLOUD COVER.

.LONG TERM (SUN-WED)...WILL CONTINUE WITH SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH THE PERIOD OVER THE MOUNTAINS AND DESERT.
ENSEMBLE WAS CONSISTENT WITH PREVIOUS RUNS AND THE CUTOFF LOW
PERSISTS IN THE VICINITY OF THE AREA. MOISTURE WILL BE THE LIMITING
FACTOR AS MONSOON MOISTURE GRADUALLY PROPAGATES NORTH AND WEST IN TO
THE VICINITY OF THE LOW CENTER. TEMPERATURES WILL LIKELY REMAIN
SEVERAL DEGREES BELOW NORMAL THROUGH THE PERIOD AND TREND WILL
LIKELY REVERSE FROM DAY TO DAY.

&&

.AVIATION...06/1800Z.
GOOD CONFIDENCE IN A VFR FORECAST FOR THE TAFS TONIGHT
AND WEDNESDAY. ENOUGH OF AN OFFSHORE PUSH IS IN PLACE TO KEEP THE
LOW CLOUDS AND FOG OUT TO SEA TONIGHT.

KLAX...GOOD CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE
OF IFR TO LIFR CEILING OR VISIBILITY OVERNIGHT.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH (SEE LAXRFWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...30
AVIATION...SMITH
SYNOPSIS...HOFFER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 7, 6:00 AM PDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED SEP 7 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-081300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

VERY HOT WEATHER WILL CONTINUE ON TODAY. TRIPLE DIGIT TEMPERATURES
WILL BE COMMON ACROSS THE VALLEYS... MOUNTAINS...AND THE ANTELOPE
VALLEY. EVEN THE COASTAL VALLEYS AND COASTAL AREAS SOUTH OF POINT
CONCEPTION WILL NOT BE SPARED FROM THE HEAT. READINGS ON THE COAST
WILL BE WELL INTO THE 80S AND POSSIBLY LOWER 90S.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

VERY HOT WEATHER WILL CONTINUE ON THURSDAY. TRIPLE DIGIT
TEMPERATURES WILL BE COMMON ACROSS THE VALLEYS... MOUNTAINS...AND
THE ANTELOPE VALLEY. EVEN THE COASTAL VALLEYS AND COASTAL AREAS
SOUTH OF POINT CONCEPTION WILL NOT BE SPARED FROM THE HEAT ON
THURSDAY AS WARMER AIR MOVES INTO THESE AREAS. READINGS ON THE COAST
WILL BE WELL INTO THE 80S AND POSSIBLY LOWER 90S.

OFFSHORE WINDS WILL DEVELOP ACROSS THE SANTA YNEZ MOUNTAINS AND
ALONG THE SOUTH SANTA BARBARA COAST EARLY THURSDAY MORNING. WINDS
WILL REDEVELOP IN THIS REGION THURSDAY EVENING AS WELL WITH POSSIBLE
GUSTS TO 40 MPH. GUSTY NORTHWEST WINDS WILL ALSO BE FELT ACROSS THE
MOUNTAINS AND THE ANTELOPE VALLEY THURSDAY AFTERNOON.

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
WEEKEND AND POSSIBLY LINGERING INTO EARLY NEXT WEEK FOR EASTERN SAN
LUIS OBISPO COUNTY AND THE MOUNTAINS OF SANTA BARBARA...VENTURA AND
LOS ANGELES COUNTIES AS MOISTURE WRAPS AROUND A SLOW MOVING LOW
PRESSURE SYSTEM OFF OUR COASTAL WATERS.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

ASR

In the hours before

Special weather statement, Sep 7, 3:30 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 PM PDT WED SEP 7 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-081200-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
330 PM PDT WED SEP 7 2011

...HOT AND DRY THROUGH THURSDAY...

TRIPLE DIGIT TEMPERATURES WERE COMMON ACROSS THE VALLEYS AND
FOOTHILLS OF SOUTHWEST CALIFORNIA TODAY AND SIMILAR CONDITIONS ARE
LIKELY AGAIN THURSDAY. INLAND PORTIONS OF THE COASTAL PLAIN WILL
ALSO EXPERIENCE VERY WARM CONDITIONS WITH WIDESPREAD TEMPERATURES 10
DEGREES ABOVE NORMAL ON THURSDAY. TEMPERATURES WILL BEGIN TO COOL
FRIDAY THEN THEY WILL FALL SHARPLY SATURDAY AND BY SUNDAY
TEMPERATURES WILL LIKELY BE 5 DEGREES BELOW NORMAL OVER THE ENTIRE.
A CUTOFF LOW PRESSURE SYSTEM IS EXPECTED TO BEGIN TO DEVELOP OVER
THE EASTERN PACIFIC FRIDAY THEN BECOME ESTABLISHED OVER THE AREA
THIS WEEKEND.

GENERALLY WEAK OFFSHORE WINDS WILL OCCUR AGAIN TONIGHT. LOCALLY
STRONGER NORTH TO NORTHEAST WINDS 10 TO 20 MPH ARE EXPECTED TO
DEVELOP AGAIN EARLY THURSDAY MORNING BELOW FAVORED PASSES AND
CANYONS. THE RELATIVE HUMIDITY WILL REMAIN LOW THROUGH THURSDAY
THEREFORE EXCESSIVE HEAT CONDITIONS ARE NOT EXPECTED.

THE BEACHES WILL REMAIN THE COOLEST LOCATION WITH TEMPERATURES
PEAKING NEAR NOON AND THEN COOLING EACH AFTERNOON WHEN THE SEA
BREEZE DEVELOPS.

PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD TAKE INTO CONSIDERATION
THE HOT TEMPERATURES AND ADJUST THEIR ACTIVITIES ACCORDINGLY. NEVER
LEAVE CHILDREN...OR PETS IN ENCLOSED AUTOMOBILES EVEN FOR A SHORT
PERIOD OF TIME. EVEN IF THE WINDOWS ARE PARTIALLY OPEN...
TEMPERATURES CAN QUICKLY RISE TO LIFE-THREATENING LEVELS. CHECK ON
ELDERLY NEIGHBORS AND SEEK SHADE OR AIR CONDITIONED BUILDINGS
DURING THE HOTTEST PART OF THE DAY.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:03 PM PDTSmall Craft AdvisoryLOX6 hr
Sep 7, 10:09 AM PDTFire Weather WatchLOX6 hr
Sep 7, 2:10 PM PDTSmall Craft AdvisoryLOX45 hr

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.